Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Feeling fullness under rib. Had diverticulitis attack, PTC, thyroid removed. Could these be the cause of fullness?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am curious to know if either the resent diverticulitis attack I had or the new thyroid percription . ... Had PTC so they removed my thyroid... could be causing or contributing to the fullness I feel under left rib cage.
Posted Mon, 22 Apr 2013 in Medicines and Side Effects
Answered by Dr. Prasad Akole 24 minutes later
I am Dr. Prasad Akole (Critical care specialist) and would be glad to answer your query here.

It is more likely to be a bowel related fullness than thyroid drug.
Could you specify what treatment are you on?
Do you have any pain, nausea, vomiting, loose stools?
Is there any left chest pain, breathlessness?
Do you feel acidity, regurge?

I would be glad to answer more specifically if you could answer these.
Take care and keep me informed at
Above answer was peer-reviewed by
Follow-up: Feeling fullness under rib. Had diverticulitis attack, PTC, thyroid removed. Could these be the cause of fullness? 20 minutes later
I just finished a ten day course of two strong antibiotics a week ago that was for an acute attack of diverticulitis but the CT scan said there was also significant thickening of the sigmoid colon wall so a follow up colonoscopy is recommended to to rule out any neoplasm. Mother died of colon cancer but I haven't had polyps in past scopes so not to concerned about that. Thyroid was removed end of January and when they ordered blood work because of the diverticulitis the TSH went up to 25 so my synthroid was increased to 150 mcg. My next blood work will let me know if I have to have the radio active iodine treatment. My stools haven't been quite right for some time and but today was the first time I haven't had several BM . No pain just a feeling of fullness or pressure on left side. I did up my probiotics because I was on such strong antibiotics for the ten days. No vomiting. No regurge. Had thorasic surgery in the past a sphincter was desolving because I was vomiting so much. Had Barrett's esophagus. My glucose was slightly above normal with last blood week.
Answered by Dr. Prasad Akole 21 minutes later

Thanks for the useful update.
It is definitely the fullness due to the colonic inflammation.
Diverticulitis may get complicated by pus collection, rupture, bleeding etc.

As the CT scan showed thickening of bowel wall and there is a family history of colon cancer, I would advise you to get evaluated by a colonoscopy and surgical opinion and may be a sonography of the abdomen.
We should rule out any cancer (possible) or complications of diverticulitis (despite antibiotics).
L thyroxine that you take does not cause this.

It could be just be the gas and digestion problem common after diverticulitis and antibiotics.

Just keep a watch on any fever, vomiting, increase in the tummy girth, bleeding in stools etc.

Do a follow up and colonoscopy.
If you are satisfied with your experience here, I would request you to give a review rating to this answer before you accept and close this query.

Thanks and take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor